Alert archive / Wyoming / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 18, NWS Cheyenne, WY

May 26, 2012Albany County, Carbon County, Converse County, Wyoming

NWS Cheyenne, WY issued this severe thunderstorm warning at May 26, 2012, 7:03 PM MDT for Albany County, Carbon County, Converse County, Wyoming. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 26, 2012, 7:03 PM MDT (01:03 UTC)
Expired
May 26, 2012, 7:45 PM MDT
In force
42 min
Issued by
NWS Cheyenne, WY
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Albany County, WY, Carbon County, WY, Converse County, WY

The radar

The Cheyenne radar (KCYS), 193 km from the middle of the area, began a volume at 01:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Riverton, WY (KRIW), launched 00:00Z, 1.1 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Riverton, WY at 00:00Z on 2012-05-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Riverton, WY at 00:00Z on 2012-05-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 276 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
568 m above ground
0-6 km bulk shear
77 kt
0-1 km storm-relative helicity
276 m²/s²
0-3 km storm-relative helicity
393 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

365 
WUUS55 KCYS 270103
SVRCYS
WYC001-007-009-270145-
/O.NEW.KCYS.SV.W.0018.120527T0103Z-120527T0145Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHEYENNE WY
703 PM MDT SAT MAY 26 2012

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTH CENTRAL ALBANY COUNTY IN SOUTHEAST WYOMING...
  NORTHEASTERN CARBON COUNTY IN SOUTH CENTRAL WYOMING...
  SOUTHWESTERN CONVERSE COUNTY IN EAST CENTRAL WYOMING...

* UNTIL 745 PM MDT

* AT 658 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
  HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE
  LOCATED ALONG A LINE EXTENDING FROM 12 MILES SOUTHEAST OF
  EVANSVILLE TO LITTLE MEDICINE SCHOOL...AND MOVING NORTH AT 45 MPH.

* LOCATIONS IMPACTED INCLUDE...
  CAMPBELL CREEK CAMPGROUND...BOXELDER...DEER CREEK...GLENROCK AND
  ROLLING HILLS ESTATES.

THIS INCLUDES INTERSTATE 25 IN WYOMING BETWEEN MILE MARKERS 157 AND
175.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THESE STORMS...PREPARE IMMEDIATELY FOR
LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE SHOULD MOVE TO A
SHELTER...PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.

&&

LAT...LON 4313 10571 4211 10568 4213 10628 4244 10609
      4314 10607
TIME...MOT...LOC 0102Z 189DEG 56KT 4280 10609 4243 10606
WIND...HAIL 60MPH 1.00IN

$$

HAMMER/WEILAND
2 follow-up statements
986 
WWUS55 KCYS 270112
SVSCYS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
712 PM MDT SAT MAY 26 2012

WYC001-007-009-270145-
/O.CON.KCYS.SV.W.0018.000000T0000Z-120527T0145Z/
CARBON WY-ALBANY WY-CONVERSE WY-
712 PM MDT SAT MAY 26 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHWESTERN
CONVERSE...NORTH CENTRAL ALBANY AND EXTREME NORTHEASTERN CARBON
COUNTIES UNTIL 745 PM MDT...

AT 706 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 9 MILES SOUTHWEST OF GLENROCK TO
13 MILES SOUTH OF LITTLE MEDICINE SCHOOL...MOVING NORTH AT 45 MPH.

IN ADDITION...AT 656 PM MDT...HALF INCH DIAMETER HAIL WAS REPORTED 
IN SHRILEY BASIN WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
  BOXELDER...CAMPBELL CREEK CAMPGROUND...GLENROCK...ROLLING HILLS
  ESTATES AND DEER CREEK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS IF YOU ARE IN
THE PATH OF THIS STORM. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.

&&

LAT...LON 4220 10569 4221 10616 4244 10608 4314 10606
      4313 10571 4255 10569
TIME...MOT...LOC 0111Z 201DEG 44KT 4286 10599 4229 10591
WIND...HAIL 60MPH 1.00IN

$$

HAMMER/WEILAND
088 
WWUS55 KCYS 270130
SVSCYS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
730 PM MDT SAT MAY 26 2012

WYC007-270136-
/O.CAN.KCYS.SV.W.0018.000000T0000Z-120527T0145Z/
CARBON WY-
730 PM MDT SAT MAY 26 2012

...THE SEVERE THUNDERSTORM WARNING FOR EXTREME NORTHEASTERN CARBON
COUNTY IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUTTHE WARNED AREA.

LAT...LON 4313 10571 4220 10569 4222 10607 4243 10607
      4244 10608 4314 10606
TIME...MOT...LOC 0126Z 201DEG 44KT 4272 10593

$$

WYC001-009-270145-
/O.CON.KCYS.SV.W.0018.000000T0000Z-120527T0145Z/
ALBANY WY-CONVERSE WY-
730 PM MDT SAT MAY 26 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHWESTERN
CONVERSE AND NORTH CENTRAL ALBANY COUNTIES UNTIL 745 PM MDT...

AT 723 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 7 MILES 
NORTHWEST OF BOXELDER...OR 20 MILES SOUTHEAST OF EVANSVILLE. A 
SECOND SEVERE THUNDERSTORM WAS LOCATED ABOUT 14 MILES SOUTHEAST OF 
SHIRLEY BASIN. BOTH STORMS WERE MOVING NORTH AT 45 MPH. 

ONE HALF INCH DIAMETER HAIL WAS REPORTED IN SHIRLEY BASIN AT 656 PM 
MDT. 

LOCATIONS IMPACTED INCLUDE...
  DEER CREEK...GLENROCK AND ROLLING HILLS ESTATES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS IF YOU ARE IN
THE PATH OF THIS STORM. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.

&&

LAT...LON 4313 10571 4220 10569 4222 10607 4243 10607
      4244 10608 4314 10606
TIME...MOT...LOC 0126Z 201DEG 44KT 4272 10593
WIND...HAIL 60MPH 1.00IN

$$

HAMMER/WEILAND

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at May 26, 5:42 PM MDT, 1 hour 21 minutes earlier.

Area forecast discussion, May 26, 5:42 PM MDT, 1 hour 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
542 PM MDT SAT MAY 26 2012

.AVIATION...00Z TAF ISSUANCE...
INTENSIFYING SURFACE LOW PRESSURE OVER NORTH CENTRAL COLORADO
WILL MOVE NORTHEAST ACROSS SOUTHEAST WYOMING AND WESTERN NEBRASKA
THIS EVENING. THE WARM SECTOR WILL REMAIN SOUTH OF A DOUGLAS TO
ALLIANCE LINE...WITH PERSISTENT IFR-LIFR CONDITIONS TO THE NORTH
INCLUDING CHADRON THROUGH AT LEAST 09Z. ELSEWHERE...EXPECT VFR
CONDITIONS. A FEW TSTORMS WILL BE POSSIBLE INVOF SCOTTSBLUFF AND
ALLIANCE EARLY THIS EVENING. EASTERLY SURFACE WINDS 15-25 KT WITH
GUSTS TO 30 KT NORTH OF WARM FRONT...BECOMING SOUTHERLY 20-30 KT
WITH GUSTS TO 40 KT. LOCALLY HIGHER WINDS (AROUND 50 KT) WILL BE
POSSIBLE WITH HIGH-BASED SHOWERS WEST OF THE LARAMIE RANGE THIS
EVENING. AS THE LOW PULLS AWAY TO THE NORTHEAST LATER THIS EVENING
AND OVERNIGHT...WINDS WILL SHIFT TO THE WEST AND NORTHWEST. TIGHT
PRESSURE GRADIENT WILL GENERATE VERY WINDY CONDITIONS WITH
SUSTAINED WIND SPEEDS OF 20-30 KT GUSTING AS HIGH AS 50 KT OVER
SOUTHEAST WYOMING AND 40 KT OVER THE WESTERN NEB PANHANDLE.

&&

.PREV DISCUSSION... /ISSUED 337 PM MDT SAT MAY 26 2012/

SHORT TERM...TONIGHT THROUGH MONDAY NIGHT...
A COMPLICATED WEATHER SCENARIO SHAPING UP EARLY THIS EVENING. AT
20Z...993MB SFC LOW PRESSURE WAS LOCATED NR KGJT. THIS WAS A FEW
HOURS SLOWER THAN EARLIER MODELS HAD PROGGED. AT 20Z...THE WARM FRONT
EXTENDED EAST FROM THIS SFC LOW ACROSS NORTHEAST COLORADO. SOUTH OF
THIS FRONT DEW POINTS HAVE PLUMMETED INTO THE TEENS AND 20S...WHILE
DEW POINTS WERE IN THE 40S AND 50S TO THE NORTH. RESIDUAL LOW
STRATUS ACROSS EAST CENTRAL WYOMING AND THE NORTHERN NEBRASKA
PANHANDLE HAS LEFT A STRONG CAPPING INVERSION IN PLACE THERE. WEAK
RADAR ECHOES HAVE BEEN DEVELOPING OUT ACROSS CARBON COUNTY...THOUGH
DRY SUB-CLOUD CONDITIONS HAVE LIMITED ANYTHING REACHING THE GROUND
THUS FAR. THE SFC LOW WILL MOVE OUT ONTO THE FRONT RANGE LATE THIS
AFTERNOON AND LIFT NORTHEAST INTO SOUTH DAKOTA THIS EVENING. RECENT
SATELLITE PIX SUGGEST THE CAP WAS SLOWLY ERODING ACROSS NE COLORADO
AND THE NRN COLORADO MOUNTAINS GIVEN CU DEVELOPMENT. ONCE
CONVECTION DOES DEVELOP PROGGED MLCAPES OF 1000 J/KG WILL BE AVAILABLE
TO THE NORTH OF THE WARM FRONT. ADDITIONALLY...0-6KM BULK SHEAR
VALUES IN EXCESS OF 60 KNOTS WOULD BE SUFFICIENT FOR SUPERCELLS.
EXPECT THE MAIN THREAT TO BE LARGE HAIL AND DAMAGING WINDS...THOUGH
CANT IGNORE TORNADIC POTENTIAL GIVEN THE STRENGTH OF LLVL BULK
SHEAR. AM UNCERTAIN ON HOW ANY CONVECTION WILL INTERACT WITH THE
AREA OF STRONGER CAPPING ACROSS EAST CENTRAL WYOMING AND THE
NORTHERN NEBRASKA PANHANDLE THIS EVENING. HOWEVER...WOULD SUSPECT
THAT IT WOULD BECOME ELEVATED AS IT PUSHES NORTHEAST. BY LATE
EVENING...THUNDERSTORM CHANCES WILL BE ON THE DOWNWARD TILT AS ANY
CONVECTION THAT DOES FORM MERGES INTO A COMPLEX THAT WILL MOVE
INTO THE NORTHERN PLAINS.

THE OTHER CONCERN TONIGHT WILL BE THE POTENTIAL FOR STRONG WINDS.
THE SLOWER PROGRESSION OF THE SURFACE LOW HAS DELAYED THE NORTHWARD
MOVEMENT OF THE WARM FRONT...WHICH HAS KEPT WINDS EASTERLY ACROSS
THE PANHANDLE. STILL ANTICIPATE THE STRONG SOUTH WINDS TO SURGE
NORTH INTO THE SOUTHERN NEBRASKA PANHANDLE THIS EVENING BEHIND THE
WARM FRONT. HAVE EXTENDED THE WIND ADVISORY THROUGH MIDNIGHT TO
CAPTURE THIS SLOWER TIMING. AS THE SFC LOW PUSHES EAST...PRESSURE
RISES IN ITS WAKE SHOULD PUSH WIND PRONE AREAS ABOVE HIGH WIND
WARNING THRESHOLDS LATER TONIGHT AS WELL.

FOR SUNDAY...THE LOW PRESSURE SYSTEM WILL BEGIN TO STACK AS IT
PUSHES ACROSS EASTERN MONTANA/WESTERN DAKOTAS. THE MID-LEVEL THERMAL
TROUGH WILL KEEP INSTABILITY SHOWERS AND PERHAPS AN ISOLATED
THUNDERSTORM A POSSIBILITY. TEMPERATURES WILL BE COOLER ON SUNDAY AS
WELL...WITH HIGHS ONLY CLIMBING INTO THE 50S WEST OF THE LARAMIE
RANGE AND 60S/LOW 70S ON THE EASTERN PLAINS.

LOW PRESSURE WILL PUSH ACROSS THE DAKOTAS ON MONDAY AND INTO
MINNESOTA BY MONDAY EVENING. A MUCH DRIER AIR MASS WILL BE IN PLACE
ON MONDAY...WITH HIGH TEMPERATURES ONCE AGAIN ONLY CLIMBING INTO THE
60S TO LOW 70S.

LONG TERM...TUESDAY THROUGH SATURDAY...
AS UPPER LOW EJECTS NORTH ON TUESDAY THE ASSOCIATED FRONTAL
BOUNDARY WILL BRING ANOTHER RETURN TO UPSLOPE SOUTHEAST FLOW INTO
PANHANDLE AND SE WYOMING WITH REINFORCING NORTHERN STREAM
SHORTWAVE ON WED AFTN. GOOD MOISTURE CONVERGENCE AND THETA-E AXIS
SHOULD BRING ANOTHER ROUND OF PCPN INTO WRN NE..BUT WEST TO
NORTHWEST FLOW ALOFT IN WRN PORTIONS OF CWA WILL KEEP THOSE AREAS
DRY. ON THU A BROAD WESTERN UPPER RIDGE WILL SHIFT TOWARD WYOMING
FOR INITIAL DRYING TREND INTO WESTERN PORTIONS OF THE AREA. THE
EXITING SHORTWAVE TO THE NORTH WILL BRING ANOTHER REINFORCING
BOUNDARY AND NORTHWEST SURFACE FLOW..WHICH WILL KEEP TEMPS NEAR
NORMAL. ON FRIDAY...THE SURFACE BOUNDARY WILL AGAIN SHIFT TO
RETURN SOUTHEAST UPSLOPE FLOW AND MOISTURE INTO SAT WHICH FAVORS
MORE PCPN INTO PANHANDLE. TEMPS THROUGH THE PERIOD WILL GENERALLY
BE NEAR TO ABOVE NORMAL AS COOLER 700MB AIR REMAINS NORTH AND EAST
OF THE CWA ALONG THE PERSISTENT REINFORCING BOUNDARY.

&&

FIRE WEATHER...
SHOWER AND THUNDERSTORM CHANCES WILL PERSIST ACROSS THE DISTRICT
THIS EVENING...BEFORE GRADUALLY DRYING OUT OVERNIGHT. WINDS WILL
INCREASE ACROSS THE ENTIRE AREA TONIGHT...WITH GUSTS OF 45 TO 60
MPH POSSIBLE. ALTHOUGH TEMPERATURES WILL BE COOLER ON SUNDAY...A DRY
AIR MASS WILL COMBINE WITH WINDY CONDITIONS TO HEIGHTEN FIRE WEATHER
CONCERNS DURING THE AFTERNOON. MINIMUM RELATIVE HUMIDITIES WILL DIP
INTO THE MID/UPPER TEENS ACROSS THE SOUTHEAST WYOMING PLAINS AND THE
SOUTHERN NEBRASKA PANHANDLE SUNDAY AFTERNOON. THERE MAY BE A FEW
SHOWERS OR ISOLATED THUNDERSTORMS ON SUNDAY AFTERNOON AS WELL THOUGH
COVERAGE WILL BE VERY LIMITED. DRIER CONDITIONS WILL BUILD IN EARLY
NEXT WEEK.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...HIGH WIND WARNING UNTIL NOON SUNDAY FOR WYZ106-WYZ110-WYZ116-
     WYZ117.
NE...WIND ADVISORY UNTIL MIDNIGHT SUNDAY FOR NEZ003-NEZ019-NEZ020-
     NEZ021-NEZ054-NEZ055-NEZ096.

&&

SHORT TERM/FIRE WEATHER...HAHN
LONG TERM...SLA
AVIATION...JAMSKI
Hazardous weather outlook, May 26, 3:50 PM MDT, 3 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
350 PM MDT SAT MAY 26 2012

WYZ101>119-271045-
CONVERSE COUNTY LOWER ELEVATIONS-NIOBRARA COUNTY-
NORTH LARAMIE RANGE-FERRIS/SEMINOE/SHIRLEY MOUNTAINS-
SHIRLEY BASIN-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
EAST PLATTE COUNTY-GOSHEN COUNTY-CENTRAL CARBON COUNTY-
NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY-
SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE-
LARAMIE VALLEY-SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS-
CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY-
350 PM MDT SAT MAY 26 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL WYOMING...
SOUTH CENTRAL WYOMING AND SOUTHEAST WYOMING.

.DAY ONE...TODAY AND TONIGHT

ISOLATED TO WIDELY SCATTERED SEVERE THUNDERSTORMS WILL BE POSSIBLE
THROUGH EARLY THIS EVENING ACROSS PORTIONS OF EAST CENTRAL WYOMING.
THE POTENTIAL FOR LARGE HAIL AND DAMAGING WINDS IN EXCESS OF 60 MPH
WILL BE THE PRIMARY HAZARDS WITH THESE STORMS. ELSEWHERE...WIDELY
SCATTERED STRONG THUNDERSTORMS ARE EXPECTED WITH SMALL HAIL AND
GUSTY WINDS TO 50 MPH.

STRONG WEST WINDS ARE EXPECTED TO DEVELOP THIS EVENING AS LOW
PRESSURE MOVES ACROSS THE AREA. WIND GUSTS IN EXCESS OF 60 MPH ARE
LIKELY...ESPECIALLY FOR THE SOUTHERN LARAMIE RANGE AND OUR WIND
PRONE AREAS LIKE ARLINGTON AND BORDEAUX. A HIGH WIND WARNING IS IN
EFFECT FROM 6 PM THIS EVENING THROUGH NOON SUNDAY FOR THESE AREAS.
ELSEWHERE...WEST TO SOUTHWEST WINDS GUSTING TO 50 MPH ARE POSSIBLE.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

A HIGH WIND WARNING IS IN EFFECT FOR THE WIND PRONE AREAS OF
SOUTHEAST WYOMING THROUGH NOON SUNDAY. LOCATIONS INCLUDED IN THE
HIGH WIND WARNING ARE ARLINGTON...BORDEAUX AND VEDAUWOO. WIND GUSTS
IN EXCESS OF 60 MPH ARE POSSIBLE AROUND THESE LOCATIONS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THROUGH EARLY EVENING ACROSS
PORTIONS OF THE SOUTHEAST WYOMING PLAINS.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

NEZ002-003-019>021-054-055-095-096-271045-
DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-
NORTH SIOUX-SOUTH SIOUX-
350 PM MDT SAT MAY 26 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE.

.DAY ONE...TODAY AND TONIGHT

ISOLATED TO WIDELY SCATTERED SEVERE THUNDERSTORMS WILL BE POSSIBLE
THROUGH EARLY THIS EVENING ACROSS THE SOUTHERN NEBRASKA PANHANDLE.
THE POTENTIAL FOR LARGE HAIL AND DAMAGING WINDS IN EXCESS OF 60 MPH
WILL BE THE PRIMARY HAZARDS WITH THESE STORMS. ELSEWHERE...WIDELY
SCATTERED STRONG THUNDERSTORMS ARE EXPECTED WITH SMALL HAIL AND
GUSTY WINDS TO 50 MPH.

STRONG SOUTH WINDS WILL DEVELOP TODAY AHEAD OF A LOW PRESSURE SYSTEM
MOVES THROUGH THE AREA. WIND GUSTS UP TO 50 MPH ARE LIKELY THROUGH
THIS EVENING. A WIND ADVISORY IS IN EFFECT FOR MOST OF THE NEBRASKA
PANHANDLE FROM NOON THROUGH MIDNIGHT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THROUGH EARLY EVENING.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

In the hours before

Local storm report, May 26, 5:19 PM MDT, 1 hour 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
519 PM MDT SAT MAY 26 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0506 PM     NON-TSTM WND GST RAWLINS                 41.78N 107.23W
05/26/2012  M60 MPH          CARBON             WY   ASOS

            WIND GUST LIKELY ENHANCED BY RAIN SHOWERS IN THE
            VICINITY.

&&

HAMMER
Special weather statement, May 26, 5:23 PM MDT, 1 hour 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
523 PM MDT SAT MAY 26 2012

WYZ104-109-111-270130-
FERRIS/SEMINOE/SHIRLEY MOUNTAINS-CENTRAL CARBON COUNTY-
SOUTHWEST CARBON COUNTY-
INCLUDING THE CITIES OF...MUDDY GAP...RAWLINS...SINCLAIR...
HANNA...BAGGS...DIXON
523 PM MDT SAT MAY 26 2012

...STRONG WIND GUSTS WILL BE ASSOCIATED WITH THE SHOWERS AND
THUNDERSTORMS OVER CARBON COUNTY THIS EVENING...

A SCATTERED COVERAGE OF SHOWERS AND A FEW THUNDERSTORMS WILL
CONTINUE TO MOVE NORTH THIS EVENING AT 45 MPH. THE ACTIVITY WILL
PRODUCE ONLY LIGHT RAINFALL...BUT BRIEF WIND GUSTS ABOVE 50 MPH.

AT 459 PM...THE RAWLINS AIRPORT HAD A WIND GUST OF 60 MPH AS
A SHOWER PASSED NEARBY...ENHANCING THE WINDS.

WEILAND
Special weather statement, May 26, 6:47 PM MDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
647 PM MDT SAT MAY 26 2012

WYZ101-103-105-270145-
CONVERSE COUNTY LOWER ELEVATIONS WY-NORTH LARAMIE RANGE WY-SHIRLEY
BASIN WY-
647 PM MDT SAT MAY 26 2012

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN CONVERSE...EXTREME
NORTHWESTERN ALBANY AND NORTHEASTERN CARBON COUNTIES UNTIL 745 PM
MDT...

AT 645 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR SHIRLEY BASIN...OR 33 MILES SOUTH OF
CASPER...MOVING NORTH AT 45 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH FREQUENT DANGEROUS LIGHTNING.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  LITTLE MEDICINE SCHOOL...
  GLENROCK...
  ROLLING HILLS ESTATES...

THIS INCLUDES INTERSTATE 25 IN WYOMING BETWEEN MILE MARKERS 162 AND
175.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

IN ADDITION...THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR
LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...
FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL
WEATHER SERVICE.

&&

LAT...LON 4318 10568 4217 10607 4222 10637 4244 10630
      4244 10609 4308 10609 4325 10604
TIME...MOT...LOC 0046Z 194DEG 44KT 4238 10614

MSW

The office that day

Everything else NWS Cheyenne, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 26, 6:47 PM MDTSpecial Weather StatementCYSConverse58 min
May 26, 7:48 PM MDTSevere Thunderstorm WarningCYSAlbany, Converse42 min
May 26, 8:34 PM MDTSpecial Weather StatementCYSConverse41 min
May 26, 9:12 PM MDTSpecial Weather StatementCYSPlatte48 min
May 26, 9:47 PM MDTSpecial Weather StatementCYSPlatte58 min

Nearby

Severe Thunderstorm Warnings in Wyoming, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.